A two-year retrospective observational study of adverse drug reactions related to intravenous drug formulations

Research Article

  • Ramani Gade Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India https://orcid.org/0000-0003-0133-7070
  • Neeraj Sadiq Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India
  • Shivaraj B Patil Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India
  • Venkata Rao Y Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India
  • Raghuveer B Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India
  • Yamini V Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India
  • Sindhu P Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India
Keywords: Adverse Drug Reactions, intravenous products, spontaneous report, NCC-PvPI, WHO-UMC causality scale

Abstract

Adverse drug reactions are the major obstacles to patient safety and drug therapy monitoring. The present article provides the information on intravenous products induced adverse drug reactions collected by spontaneous reporting method through an established pharmacovigilance wing working under NCC-PVPI in an Adverse Drug reaction monitoring center-Nalgonda, Telangana. A total number of 100 intravenous products induced ADRs were collected from different age groups by observational retrospective study for the year January 2018 to December 2019. Results showed that the most affected age group was 20-29 yrs (28 %). The major contribution of the gender that exposed to ADRs was female- 73 % Most intravenous product induced ADRs reported from the Department of OBG (46 %). Drug: Ceftriaxone-induced ADRs were (38 %). The most frequently reported ADR was fever and chills (56 %). Out of 100 ADRs, one was certain, 90 probable/likely, and the remaining 9 were possible as per the WHO-causality scale. In the present work, most of the ADRs were because of intravenous antibiotics followed by anesthetic agents, antiepileptic drugs, ringer lactate, dextrose normal saline, and H2 blockers.

Author Biographies

Ramani Gade, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

Neeraj Sadiq, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

Shivaraj B Patil, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

Venkata Rao Y, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

Raghuveer B, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

Yamini V, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

Sindhu P, Kamineni Institute of medical sciences, Narketpally, Nalgonda,Telangana,India

Department of pharmacology

References

Akalu SD, Belavadi NG. Pattern of adverse drug reactions due to antibiotics in a tertiary care hospital. International Journal of Basic & Clinical Pharmacology, 2017; 6(8): 2017-2031
Banjot Kaur, India beats many in high grade antibiotics abuse: Study. DownToEarth, 2019 https://www.downtoearth.org.in/news/health/india- beats-many-in-high-grade-antibiotics-abuse-study- 67949.
Bhabhor PH, Patel TK, Vahora R, Patel PB, Desai N. Adverse drug reactions in a tertiary care teaching hospital in India: analysis of spontaneously reported cases. International Journal of Basic &Clinical Pharmacology, 2014; 3(6): 1078-1085.
Chopra D, Arora P, Khan S, and Dwivedi S. Anaphylaxis following intravenous ranitidine: A rare adverse reaction of a common drug. Indian Journal of Pharmacology, 2014; 46(2):234-236.
Doshi SM, Patel PP, Shah PS, Dikshit. RK. Intensive monitoring of adverse drug reactions in hospitalized patients of two medical units at a tertiary care teaching hospital. Journal of Pharmacology & Pharmacotherapeutics, 2012; 3(4): 308-313
Farooqui HH, Mehta A, Selvaraj S. Outpatient antibiotic prescription rate and pattern in the private sector in India: Evidence from medical audit data. PLoS ONE, 2019; 14(11): e0224848
Ferner RE. Adverse effects of phenytoin and fosphenytoin. Adverse Drug Reaction Bulletin, October 2017; 306(1): 1183-1186.
Giardina C, Cutroneo PM, Mocciaro E, Russo GT, Mandraffino G, Basile G, Rapisarda F, Ferrara R, Spina E, Arcoraci V. Adverse Drug Reactions in Hospitalized Patients: Results of the FORWARD (Facilitation of Reporting in Hospital Ward) Study. Frontiers in pharmacology. 2018; 9:350.
Jenerowicz D, Polanska A, Glinska O, Czarnecka-Operacz M, Schwartz RA. Allergy to lidocaine injections: comparison of patient history with skin testing in five patients. Postepy Dermatol Alergol. 2014; 31(3):134-8
Jung IY, Kim JJ, Lee SJ, Kim J, Seong H, Jeong W, Choi H, Jeong SJ, Ku NS, Han SH, Choi JY, Song YG, Park JW, Kim JM. Antibiotic-Related Adverse Drug Reactions at a Tertiary Care Hospital in South Korea. BioMed research international, 2017;2017:4304973.
Kalaiselvan V, Srivastava S, Singh A, Gupta SK. Pharmacovigilance in India: Present Scenario and Future Challenges. Drug Safety, 2019; 42(3):339-346.
Meyboom RHB. Causal or Casual? The Role of Causality Assessment in Pharmacovigilance. Drug Safety, 1997; 17(6): 374-389.
Mushtaq U, Tan A, Tan J.A, and B Smith. W. Acute allergic reaction after intravenous saline injection: an unusual presentation of chlorhexidine allergy; The Medical Journal of Australia, 2014; 200(10): 599-600.
Patel TK, Patel PB. Incidence of Adverse Drug Reactions in Indian Hospitals: A Systematic Review of Prospective Studies. Current Drug Safety, 2016; 11(2): 128-136.
Richa, Tandon VR, Sharma S, Khajuria V, Mahajan V, Gillani Z. Adverse drug reactions profile of antimicrobials: A 3-year experience, from a tertiary care teaching hospital of India. Indian journal of medical microbiology. 2015; 33(3): 393-400
Schatz SN and Weber RJ. Adverse Drug Reactions. PSAP.CNS/Pharmacy Practice, 2015:5-18.
Shamna M, Dilip C, Ajmal M, Linu Mohan P, Shinu C, Jafer CP, Mohammed Y. A prospective study on Adverse Drug Reactions of antibiotics in a tertiary care hospital. Saudi pharmaceutical journal, 2014; 22(4):303-8.
Vibha Varshney, Broad spectrum drugs rule India. DownToEarth, 2006. Accessed on https://www.downtoearth.org.in/coverage/broad- spectrum-drugs-rule-india-8399
Young-Min Y, Seung-Kwan L, Young-Wha C, Ji-Ho L, Seung-Hee P; Lee YH; Adverse drug reactions to antibiotics collected by a pharmacovigilance center in Korea: an eight-year retrospective study; Journal of Allergy and Clinical Immunology, 2018; 141(2): AB87 (Suppl).
Published
2021-06-06
How to Cite
1.
Ramani Gade, Neeraj Sadiq, Shivaraj B Patil, Venkata Rao Y, Raghuveer B, Yamini V, Sindhu P. A two-year retrospective observational study of adverse drug reactions related to intravenous drug formulations. jpadr [Internet]. 2021Jun.6 [cited 2021Oct.16];2(1):28-2. Available from: https://jpadr.com/index.php/jpadr/article/view/24